Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Having high BP. Caused by thyroid?

i m a 46 yr old female who has been in very good health and no prescription drugs. A few years ago i was told my thyroid was hypo but i didn t need to take any meds as this was just in the mind (dr s words). Now I checked my bp and it is hovering near 164/98.....scared. could this be caused by thyroid not working right?
Asked On : Sat, 9 Feb 2013
Answers:  2 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Dec 2012

Welcome to HCM
Well if you are suspecting that your High BP is secondary to hypothyroidism then you are not correct but rather hyperthyroidism can lead to high BP. If you had not treatment for hypothyroidism then we are safe to say that your high BP is not as a result of levothyroxine. But you will also need to be tested for hyperthyroidism. Also if your thyroid was any issues, you would have be presenting with other early symptoms other than an increased BP (as this usually occurs as a later sign)
But to me, given your age, I feel it is safe to assume that you are having essential hypertension and my advise is to keep controlling and get some bed rest ( as the high BP could even be temporary maybe due to stress). You can do a 6hourly control ( open a chart) after say 72hrs you can then consult with your primary care physician maybe you can be placed on treatment or given advise on how to controlt he BP without need of drugs.

Hope this helps
Answered: Sat, 9 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Sushil Kumar Sompur's  Response
Jun 2013
Hi there ~

If you are being treated for a low thyroid level and your current thyroid hormone levels are normal, you probably have hypertension (high blood pressure) as a separate disorder. I recommend that you see a physician to get yourself checked up again and if your blood pressure continues to be high, you need to be started on antihypertensives. I hope this helps.

Take care and have a lovely day !
Answered: Sat, 9 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor